MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-08
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed, mildly calcified and mildly tortuous vessel in the circumflex artery.The 2.25x8mm xience skypoint stent delivery system (sds) was attempted to be placed distally in the vessel after two other stents were already deployed in the target lesion.However, there was resistance during advancement and it was noted that there was difficulty crossing the implanted stents.When it was being pulled back out, the sds got stuck and was difficult to remove from the guiding catheter but was able to get the stent out.The sds was removed as a single unit.The stent was noted to be flared and some stent struts fractured but not separated.The procedure was stopped at this point and patient scheduled for another stenting attempt.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material deformation was confirmed.The reported stent break was not confirmed.The reported failure to advance could not be replicated in a testing environment.The reported difficulty to remove could not be confirmed due to the condition the device was received for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported the xience skypoint stent delivery system (sds) was attempted to cross distal to two previously placed stents; however, resistance with the previously placed stents was noted during attempted advancement.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.In this case, it is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the previously placed stents causing the reported failure to advance.During removal resistance was met with the guiding catheter causing the reported difficult to remove and subsequent material deformation.A conclusive cause for the reported stent break could not be determined as a stent break was unconfirmed during return evaluation of the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12920935
Report Number2024168-2021-11019
Device Sequence Number4983002
Product Code NIQ
UDI-Device Identifier08717648232978
UDI-Public08717648232978
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1804225-08
Device Catalogue Number1804225-08
Device Lot Number1032541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown